Share Facebook


07-11-2013, 04:27 PM   #1
haunsdoger
 
haunsdoger's Avatar
 
Join Date: Feb 2013
Location: Alamogordo, New Mexico
Imuran and RLS

Hi everybody,
I'm at my last thread here, I've tried everything known except more medication. Has anyone experienced RLS when taking Imuran? I have CD/UC and am taking 3g sulphsalazine and 150-200mg Imuran. After 6 months, it is starting to work slightly. Fistula is less active, pain in side is less but flares keep coming but thankfully they are light and numerous. Lately I am experiencing very bad RLS (restless leg syndrome) but in my forearms, legs, and back. I can deal with it when I am awake and active but when I start to fall asleep, bammm, it starts. Also when it is bad, I get what some have called "brain zaps", where you feel as if you are falling and almost panic. Heart races.
Every night. The only thing that helps is to stay awake. About 4am in the morning I am so exhausted that I just give up. Half sleep.

I've heard that there are medications that will help but are these medications as bad as I have heard? Anyone with same conditions? I'm really bad on side effects as I seem to have them all at some time or another. (They do subside after awhile though). Take care everyone and hope you are all feeling better.

I am going for a TB test Monday, hopefully I will be getting Humira soon!

George
07-16-2013, 08:42 PM   #2
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
That sounds really interesting. I am on a similar medication, 6-MP. I have not experienced any RLS. In fact I have not experienced any side effects from it and I have been on it for 5 months.

However it funny you mention the "brain zaps" because I rarely ever got them before. However I recently noticed they are a bit more frequent during naps this past month or so.

Could be stress, could be simply that I am just not getting quality sleep which has also been very true for me lately for different reasons. I never thought to associate it with the medication. It's possible that you could be dealing with the same lack of quality sleep.

Definitely talk to your doctor about the RLS. And maybe he can help you with a prescription for something to help you sleep.
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

07-16-2013, 09:15 PM   #3
Amy2
Senior Member
 
Join Date: Mar 2013
Location: Lafayette, Colorado

My Support Groups:
I've read masturbation helps with RLS.
__________________
Three passions, simple but overwhelmingly strong, have governed my life: the longing for love, the search for knowledge, and unbearable pity for the suffering of mankind. Bertrand Russell
07-16-2013, 09:35 PM   #4
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
At first I almost flagged your post lmao. But I researched and apparently some people do believe this to be true. A source is listed below:

http://www.webmd.com/brain/restless-...es/rls-and-sex

I've read masturbation helps with RLS.
07-17-2013, 12:11 AM   #5
haunsdoger
 
haunsdoger's Avatar
 
Join Date: Feb 2013
Location: Alamogordo, New Mexico
Thanks Amy and Chicago - yes masturbation does help for 10 minutes. A very hot shower helps also. I do not believe the cause to be stress - cause basically I don't have any at this time. Meditation helps also, but I'm no monk. Doc gave me Gabapetin. I'll be taking it tonight. That's what we all need - more pills right! Bad evening, have a bad head ache, blood pressure is 187/89. These drugs are something else. My body just does not like this stuff but what can you do. Looks like I don't have the TB virus so I'm good to go for the Humira. Thanks again.

update:
Gabapetin is from hell. One dose and I was fit to be tied. Bad suicidal thoughts, a fog that I couldn't get threw. Never again with this drug. If you do have to take this drug, have someone around to watch and help you if needed. I wasn't allergic to it, I just experienced all of the bad side effects. Nasty.

Last edited by haunsdoger; 07-28-2013 at 07:25 PM. Reason: Update
Reply

Thread Tools


All times are GMT -5. The time now is 07:32 AM.
Copyright 2006-2017 Crohnsforum.com